MAUDE Adverse Event Report: COOK INC DRAINAGE BAG CONNECTOR CONNECTING TUBE

COOK INC DRAINAGE BAG CONNECTOR CONNECTING TUBE
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: connector, catheter; procode: gcd; (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that, during an inspection of an unopened drainage bag connector connecting tube, a strain of hair was seen in the package.The issue was discovered prior to use on a patient; accordingly, no patient adverse events occurred as a result of the issue.The device is reportedly available for return; however as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, specifications, quality control data, and visual inspection was conducted during the investigation.The complaint device was received open and taped closed.There was a visible strand of hair/string-like foreign matter within the pouch.No other visual damage was observed.A document-based investigation evaluation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.There were no other reported complaints for this lot number.A review of the device history record revealed one non-conformance that involved two devices containing "foreign matter embedded in bag." this is relevant to the reported event, however due to the very small amount of non-conformance devices (2/150) and lack of other complaints associated to this lot, it is unlikely that there are any non-conformances in house or in field.Further, a review of manufacturing documentation confirmed that each device is 100% inspected for foreign matter after packaging.Based on inspection of the returned product and the provided information a definitive root cause cannot be established or reported at this time.The root cause is inconclusive due to the packaging being received opened.Possibly, it could be a manufacturing related non-conformance, however, it is also possible that the product was opened and then unintentionally contaminated during procedure preparation.For this reason, the device cannot be confirmed out of specification.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.

Brand Name
DRAINAGE BAG CONNECTOR CONNECTING TUBE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7272066
Report Number1820334-2018-00326
Device Sequence Number16719635
Product Code GCJ
UDI-Device Identifier00827002027916
UDI-Public(01)00827002027916(17)200825(10)8170964
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberCTU14.0-30
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date02/14/2018
Supplement Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1